Idaho, 2005

Hail in Idaho, August 10, 2005

August 10, 2005 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 10, 2:15 PM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 10, 2:15 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
315 PM MDT WED AUG 10 2005

.DISCUSSION...
CONVECTION HAS ALREADY FIRED THIS AFTN IN FCST AREA...MAINLY OVER
MTNS. ISOLATED SVR WITH GUSTY WINDS AND HAIL. THUNDERSTORMS EXPECTED
TO DIMINISH AFTER SUNSET AS STABLE AIR WORKS IN FROM WEST AND
SHORTWAVE ENERGY PUSHES OFF TO EAST. EXCEPTION MAY BE ISLAND PARK
REGION WHERE BOTH GFS/NAM HOLDS ON TO INSTABILITY AFTER MIDNIGHT.
FLOW ALOFT CONTINUES TO TURN ZONAL INTO THURS IN RESPONSE TO
CANADIAN TROUGH PUSHING SOUTH INTO CONUS. DRIER AND MORE STABLE AIR
WORKS IN FROM WEST. INCREASED MIXING ALONG WITH DRY SFC CONDITIONS
MAY PRODUCE A HEIGHTENED FIRE WEATHER CONCERN FOR THURS BUT HAVE
KEPT CONDITIONS SHORT OF RED FLAG THRESHOLDS. SLIGHT CHANCE POPS
WILL CONTINUE THU AFTN AND EVE ALONG WYOMING BORDER WHERE LINGERING
7-5H MOISTURE AND NEGATIVE LIFTEDS MAY FORCE CONVECTION. SIGNIFICANT
DIFFERENCES EXIST BETWEEN GFS/NAM SOLNS REGARDING ENERGY SPLIT OFF
FROM MAIN TROUGH OVER VANCOUVER/BC CANADA BY FRI MORN. GFS STRONGER
WITH SHORTWAVE ENERGY DIVING SOUTH THROUGH OREGON BY FRI AFTN WHILE
NAM CARRYING SIMILAR POSITION BUT NOT NEARLY AS DEEP. BOTH MODELS A
LITTLE SLOWER WITH BACKDOOR COLD FRONT...SWINGING IT SOUTH TO
CONTINENTAL DIVIDE FRI EVE. MOISTURE DIVES SOUTH TOWARD FCST AREA
BUT NEVER QUITE MAKES IT EXCEPT JUST ALONG NORTHERN BORDER...AND MAY
BE A FUNCTION OF COOLER TEMPERATURES. BEST SFC WINDS MAY OCCUR FRI
NIGHT IF CURRENT MODEL SOLNS BEAR OUT ALTHOUGH COLDEST TEMPS REMAIN
NORTH IN MONTANA. UPPER TROUGH AXIS LINGERS THROUGH MOST OF WEEKEND
BUT ONLY MARGINAL SLIGHT CHANCE POPS NORTHEAST CORNER AND EASTERN
HIGHLANDS AS MOISTURE RATHER LIMITED. MADE FEW CHANGES TO GRIDS MON
OR BEYOND AS MODELS DIVE ANOTHER PACIFIC TROF INTO PACNW. CURRENT
PACKAGE CARRYING LOW POPS FOR TUE AND GIVEN DIFFERENCES IN HANDLING
OF PACNW FEEL THIS IS REASONABLE. SOUTHWEST FLOW SHOULD PROVIDE
WARMUP AND TEMP GRIDS PAINT THIS WELL.  DMH

&&

.AVIATION...ISOLATED THUNDERSTORMS TO 04Z MAINLY OVER MOUNTAINS.
GUSTY WINDS AND SMALL HAIL PRIMARY THREATS WITH MVFR CONDITIONS. VFR
CONDITIONS AFTER THUNDERSTORMS DISSIPATE. RW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 5:00 AM MST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED AUG 10 2005

IDZ017>025-031-032-111200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS
AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS.  SOME
THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 10, 12:04 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
104 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             6 N DUBOIS              44.26N 112.23W
08/10/2005  0.75 INCH        CLARK              ID   TRAINED SPOTTER

&&

PANGEL
Local storm report, Aug 10, 12:09 PM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
109 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             6 NW DUBOIS             44.23N 112.31W
08/10/2005  0.75 INCH        CLARK              ID   TRAINED SPOTTER

            COVERING THE GROUND

&&

PANGEL
Local storm report, Aug 10, 12:37 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
137 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             KILGORE                 44.40N 111.88W
08/10/2005  0.25 INCH        CLARK              ID   TRAINED SPOTTER

&&

PANGEL
Local storm report, Aug 10, 1:28 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
228 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             1 N DRIGGS              43.74N 111.11W
08/10/2005  0.25 INCH        TETON              ID   TRAINED SPOTTER

            AT DRIGGS AIRPORT

&&

PANGEL
Local storm report, Aug 10, 3:14 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
414 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     HOWE                    43.78N 113.00W
08/10/2005  51 MPH           BUTTE              ID   MESONET

            NOAA ARL INEEL MESONET

&&

PANGEL
Local storm report, Aug 10, 4:01 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
501 PM MDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             MUD LAKE                43.84N 112.48W
08/10/2005  0.25 INCH        JEFFERSON          ID   TRAINED SPOTTER

            AT AIRPORT. HEAVY RAIN.

&&

PANGEL

The radar

The Pocatello radar (KSFX), 81 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
August 10, 4:10 PM MST to 4:25 PM MST
Where
Jefferson County, Roberts
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.717, -112.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473423.